Two-Sex Demographic Models
Robert Pollak
Journal of Political Economy, 1990, vol. 98, issue 2, 399-420
Abstract:
Classical stable population theory, the standard model of population age structure and growth, is ill suited to addressing many issues that concern economists and demographers because it is a "one-sex" theory. This paper investigates the existence, uniqueness, and dynamic stability of equilibrium in the birth matrix-mating rule model, a new model of age structure and growth for two-sex, monogamously mating, populations. The paper shows, by means of examples, that the birth matrix-mating rule model can have multiple nontrivial equilibria and establishes sufficient conditions for uniqueness. It generalizes a theorem of W. Brian Arthur to nonlinear systems and uses it to establish sufficient conditions for local dynamic stability. Copyright 1990 by University of Chicago Press.
Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (15)
Downloads: (external link)
http://dx.doi.org/10.1086/261683 full text (application/pdf)
Access to full text is restricted to subscribers. See http://www.journals.uchicago.edu/JPE for details.
Related works:
Working Paper: TWO-SEX DEMOGRAPHIC MODELS (1990)
Working Paper: TWO-SEX DEMOGRAPHIC MODELS (1990)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:v:98:y:1990:i:2:p:399-420
Access Statistics for this article
More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().